MAUDE Adverse Event Report: RESPIRONICS, INC BIPAP AUTOSV ADV; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC BIPAP AUTOSV ADV; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number CA961TS
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Cough (4457)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a bipap device's sound abatement foam.The patient alleged a cough while using the device.There is no allegation of serious or permanent harm or injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging visualization of particles related to a bipap device's sound abatement foam.There was no report of patient harm or injury.After the third attempt to have the device and components returned for evaluation, customer declined to respond to the gfe related questions and terminated the call.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section h6 updated in this report.
 
Additional Manufacturer Narrative
The manufacturer previously reported that the manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported receiving information alleging alleging a patient complained of a cough due to particles related to a bipap device's sound abatement foam.There was no report of patient harm or injury.The device was returned to a third-party service center for evaluation.The device was found to operate as designed.There were non-actionable errors observed.There were no foam particles observed in the assembly.No repairs were performed.The device was scrapped.Sections d8, d9, g1, g3, h2, h3, and h6 have been updated to reflect additional information.

Brand Name
BIPAP AUTOSV ADV
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge rd
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge rd
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7243512041
MDR Report Key14338407
Report Number2518422-2022-18202
Device Sequence Number17464072
Product Code MNS
UDI-Device Identifier00606959014237
UDI-Public00606959014237
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCA961TS
Device Catalogue NumberCA961TS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer07/05/2023
06/29/2025
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/06/2023
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown